Alert archive / South Dakota / High Wind Warnings in 2014
High Wind Warning 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this high wind warning at Jan 15, 2014, 3:52 AM CST for 16 counties in South Dakota. It took effect at Jan 15, 2014, 10:36 PM CST. It was in force for 19 hr. 22 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 15, 2014, 3:52 AM CST (09:52 UTC)
- In effect from
- Jan 15, 2014, 10:36 PM CST
- Expired
- Jan 16, 2014, 6:00 PM CST
- In force
- 19 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 135 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 16, 3:10 AM CST | NON-TSTM WND GST 65 | 5 E Orient, SD | MIRANDA RWIS |
| Jan 16, 3:15 AM CST | NON-TSTM WND GST 68 | 10 W Long Lake, SD | MESONET STATION 10 W LONG LAKE /LLKS2/ |
| Jan 16, 3:40 AM CST | NON-TSTM WND GST 69 | Craven Corner, SD | CRAVEN CORNERS RWIS |
| Jan 16, 6:40 AM CST | NON-TSTM WND GST 58 | 3 Ssw Whitlocks Bay Rec, SD | PEAK GUST THUS FAR AT THE FOREST CITY BRIDGE RWIS. |
| Jan 16, 6:50 AM CST | NON-TSTM WND GST 58 | Pierre, SD | PEAK WIND THUS FAR AT THE PIERRE ASOS...KPIR. |
| Jan 16, 8:05 AM CST | NON-TSTM WND GST 61 | 10 S Bullhead, SD | PEAK WIND GUST AT THE GRAND RIVER RAWS. MULTIPLE HOURS WITH SUSTAINED WINDS OVER 40 MPH AS WELL. |
| Jan 16, 8:15 AM CST | BLOWING SNOW | Mound City, SD | REPORTED 500 FEET VISIBILITY IN SNOW AND BLOWING SNOW |
| Jan 16, 8:15 AM CST | NON-TSTM WND GST 58 | Mound City, SD | REPORT OF 30 TO 40 MPH SUSTAINED WINDS...WITH GUSTS UP TO 58 MPH |
| Jan 16, 8:20 AM CST | NON-TSTM WND GST 59 | 2 N Herreid, SD | PEAK WIND GUST THUS FAR FROM THE HERREID RWIS MESONET SITE. |
| Jan 16, 8:57 AM CST | NON-TSTM WND GST 58 | Mobridge, SD | PEAK WIND GUST THUS FAR AT THE MOBRIDGE ASOS. |
| Jan 16, 9:06 AM CST | BLOWING SNOW | Hoven, SD | STRONG WINDS AND WHITE OUT CONDITIONS IN SNOW AND BLOWING SNOW |
| Jan 16, 9:10 AM CST | NON-TSTM WND GST 62 | 2 Sse Mahto, SD | PEAK WIND GUST THUS FAR AT THE MAHTO SDSU SITE. |
| Jan 16, 9:20 AM CST | NON-TSTM WND GST 64 | 2 S Murdo, SD | PEAK WIND GUST THUS FAR FROM THE CWOP MESONET STATION NEAR MURDO. |
| Jan 16, 9:25 AM CST | NON-TSTM WND GST 59 | 1 Sw Bowdle, SD | PEAK WIND GUST THUS FAR AT THE BOWDLE SDSU MESONET STATION. |
| Jan 16, 9:30 AM CST | NON-TSTM WND GST 63 | 13 Nnw Sansarc, SD | PEAK WIND GUST REPORTED THUS FAR AT THE FOSTER BAY RWIS. |
| Jan 16, 9:40 AM CST | NON-TSTM WND GST 67 | 4 W Trail City, SD | PEAK WIND GUST THUS FAR AT THE TRAIL CITY RWIS. |
| Jan 16, 9:50 AM CST | NON-TSTM WND GST 61 | 1 E Presho, SD | PEAK WIND GUST THUS FAR AT THE PRESHO CWOP MESONET STATION. |
| Jan 16, 9:50 AM CST | BLIZZARD | Leola, SD | NEAR ZERO VISIBILITY MULTIPLE TIMES THIS MORNING IN SNOW AND BLOWING SNOW...WINDS 25 TO 35 MPH WITH GUSTS OF 35 TO 45 MPH...PEAK WIND GUST THUS FAR AT SDSU LEOLA STATION HAS BEEN 56 MPH |
| Jan 16, 9:57 AM CST | BLIZZARD | Miller, SD | HAND COUNTY EM REPORTS BLIZZARD CONDITIONS NEAR MILLER. VISBILITY WELL BELOW ONE QUARTER MILE DUE TO BLOWING SNOW...PROBABLY ONLY 2 OR 3 CAR LENGTHS. |
| Jan 16, 10:00 AM CST | BLIZZARD | Craven Corner, SD | VISIBILITY BELOW ONE QUARTER MILE...AT TIMES NEAR ZERO...ALONG US 12 NEAR CRAVEN CORNER PER REPORTS AND SDDOT WEBCAM. |
| Jan 16, 10:10 AM CST | BLIZZARD | Faulkton, SD | VISIBILITY HAS DROPPED TO NEAR ZERO MORE THAN ONCE SO FAR THIS MORNING IN SNOW AND BLOWING SNOW...WINDS 35 TO 45 MPH WITH GUSTS OF 45 TO 55 MPH |
| Jan 16, 10:30 AM CST | NON-TSTM WND GST 64 | 1 E Harrold, SD | PEAK WIND GUST THUS FAR AT THE HARROLD RWIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
536 WWUS73 KABR 150952 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 352 AM CST WED JAN 15 2014 ...VERY STRONG WINDS POSSIBLE TONIGHT AND THURSDAY... .A CLIPPER SYSTEM MOVING ACROSS THE WESTERN LAKES REGION WILL BRING STRONG WINDS TO THE DAKOTAS. THESE WINDS WILL PERSIST INTO THURSDAY EVENING. SDZ003>005-009-010-015>017-033>037-045-048-051-152200- /O.UPG.KABR.HW.A.0001.140116T0600Z-140117T0600Z/ /O.NEW.KABR.HW.W.0001.140116T0600Z-140117T0600Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 352 AM CST WED JAN 15 2014 /252 AM MST WED JAN 15 2014/ ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...NORTHWEST WINDS WILL INCREASE FROM WEST TO EAST BEGINNING LATE TONIGHT...AND PERSIST INTO THURSDAY EVENING. ISOLATED SNOW SHOWERS WILL ALSO PASS THROUGH THE AREA ON THURSDAY...WITH POCKETS OF BLOWING SNOW. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE. * IMPACTS...IF SNOW SHOWERS DO OCCUR...BLOWING SNOW AND REDUCED VISIBILITY WILL BECOME A MAJOR CONCERN. WINDS MAY MAKE TRAVEL DANGEROUS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CONNELLY
7 follow-up statements
870 WWUS73 KABR 151948 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 148 PM CST WED JAN 15 2014 ...EXPECT VERY STRONG WINDS TONIGHT AND THURSDAY... .A CLIPPER SYSTEM MOVING ACROSS THE WESTERN LAKES REGION WILL BRING STRONG WINDS TO THE DAKOTAS. THESE WINDS WILL PERSIST INTO THURSDAY EVENING. SDZ003>005-009-010-015>017-033>037-045-048-051-160800- /O.CON.KABR.HW.W.0001.140116T0600Z-140117T0600Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 148 PM CST WED JAN 15 2014 /1248 PM MST WED JAN 15 2014/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT... * TIMING...NORTHWEST WINDS WILL INCREASE FROM WEST TO EAST BEGINNING LATE TONIGHT...AND PERSIST INTO THURSDAY EVENING. ISOLATED SNOW SHOWERS WILL ALSO PASS THROUGH THE AREA ON THURSDAY...WITH POCKETS OF BLOWING SNOW. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE. * IMPACTS...IF SNOW SHOWERS DO OCCUR...BLOWING SNOW AND REDUCED VISIBILITY WILL BECOME A MAJOR CONCERN. WINDS MAY MAKE TRAVEL DANGEROUS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
117 WWUS73 KABR 160133 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 733 PM CST WED JAN 15 2014 ...EXPECT VERY STRONG WINDS LATE TONIGHT AND THURSDAY... .A CLIPPER SYSTEM MOVING ACROSS THE WESTERN LAKES REGION WILL BRING STRONG WINDS TO THE DAKOTAS. THESE WINDS WILL PERSIST THROUGH THURSDAY EVENING. SDZ003>005-009-010-015>017-033>037-045-048-051-161500- /O.CON.KABR.HW.W.0001.140116T0600Z-140117T0600Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 733 PM CST WED JAN 15 2014 /633 PM MST WED JAN 15 2014/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT... * TIMING...NORTHWEST WINDS WILL INCREASE FROM WEST TO EAST BEGINNING LATE TONIGHT...AND PERSIST THROUGH THURSDAY EVENING. ISOLATED SNOW SHOWERS WILL ALSO PASS THROUGH THE AREA ON THURSDAY...WITH POCKETS OF BLOWING SNOW. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE. * IMPACTS...IF SNOW SHOWERS DO OCCUR...BLOWING SNOW AND REDUCED VISIBILITY WILL BECOME A CONCERN. WINDS MAY MAKE TRAVEL DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
493 WWUS73 KABR 160436 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1036 PM CST WED JAN 15 2014 ...EXPECT VERY STRONG WINDS THROUGH THURSDAY... .A CLIPPER SYSTEM MOVING ACROSS THE WESTERN LAKES REGION WILL BRING STRONG WINDS TO THE DAKOTAS. THESE WINDS WILL PERSIST THROUGH THURSDAY EVENING. SDZ003>005-009-010-015>017-033>037-045-048-051-161645- /O.EXT.KABR.HW.W.0001.140116T0436Z-140117T0600Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1036 PM CST WED JAN 15 2014 /936 PM MST WED JAN 15 2014/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT... * TIMING...NORTHWEST WINDS WILL INCREASE FROM WEST TO EAST BEGINNING LATE TONIGHT...AND PERSIST THROUGH THURSDAY EVENING. ISOLATED SNOW SHOWERS WILL ALSO PASS THROUGH THE AREA ON THURSDAY...WITH POCKETS OF BLOWING SNOW. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...IF SNOW SHOWERS DO OCCUR...BLOWING SNOW AND REDUCED VISIBILITY WILL BECOME A CONCERN. WINDS MAY MAKE TRAVEL DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
430 WWUS73 KABR 161058 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 458 AM CST THU JAN 16 2014 ...EXPECT VERY STRONG WINDS THROUGH THE DAY... .A CLIPPER SYSTEM MOVING ACROSS THE WESTERN LAKES REGION WILL BRING VERY STRONG WINDS TO THE AREA TODAY. SDZ003>005-009-010-015>017-033>037-045-048-051-162300- /O.CON.KABR.HW.W.0001.000000T0000Z-140117T0600Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 458 AM CST THU JAN 16 2014 /358 AM MST THU JAN 16 2014/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * TIMING...NORTHWEST WINDS WILL PERSIST THROUGH THIS EVENING. ISOLATED SNOW SHOWERS WILL ALSO PASS THROUGH THE AREA...WITH POCKETS OF BLOWING SNOW. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 70 MPH. * IMPACTS...ISOLATED POCKETS OF BLOWING SNOW ARE EXPECTED. WINDS MAY MAKE TRAVEL DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CONNELLY
376 WWUS73 KABR 161545 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 945 AM CST THU JAN 16 2014 ...EXPECT VERY STRONG WINDS THROUGH THE DAY... .A CLIPPER SYSTEM MOVING ACROSS THE WESTERN GREAT LAKES REGION WILL BRING VERY STRONG WINDS TO THE AREA TODAY ALONG WITH SCATTERED SNOW SHOWERS AND BLOWING SNOW. SDZ005-010-017-037-161645- /O.CAN.KABR.HW.W.0001.000000T0000Z-140117T0600Z/ MCPHERSON-EDMUNDS-FAULK-HAND- INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...MILLER 945 AM CST THU JAN 16 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE HIGH WIND WARNING. THE HIGH WIND WARNING HAS BEEN REPLACED WITH A BLIZZARD WARNING. $$ SDZ003-004-009-015-016-033>036-045-048-051-170345- /O.CON.KABR.HW.W.0001.000000T0000Z-140117T0600Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 945 AM CST THU JAN 16 2014 /845 AM MST THU JAN 16 2014/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * TIMING...VERY STRONG NORTHWEST WINDS WILL PERSIST THROUGH THIS EVENING. SCATTERED SNOW SHOWERS WILL ALSO PASS THROUGH THE AREA EAST OF THE RIVER...WITH AREAS OF BLOWING SNOW REDUCING VISIBILITIES. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 60 TO 70 MPH. * IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES TO A QUARTER MILE OR LESS AT TIMES EAST OF THE RIVER. WINDS MAY MAKE TRAVEL DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MOHR
278 WWUS73 KABR 161906 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 106 PM CST THU JAN 16 2014 ...EXPECT VERY STRONG WINDS INTO EARLY EVENING... .A CLIPPER SYSTEM MOVING ACROSS THE WESTERN GREAT LAKES REGION WILL BRING VERY STRONG WINDS TO THE AREA INTO THE EARLY EVENING. SDZ003-004-009-015-016-033>036-045-048-051-170000- /O.EXT.KABR.HW.W.0001.000000T0000Z-140117T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 106 PM CST THU JAN 16 2014 /1206 PM MST THU JAN 16 2014/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...VERY STRONG NORTHWEST WINDS WILL PERSIST INTO THE EARLY EVENING. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO OVER 60 MPH. * IMPACTS...WINDS MAY MAKE TRAVEL DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MOHR
540 WWUS73 KABR 162354 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 554 PM CST THU JAN 16 2014 SDZ003-004-009-015-016-033>036-045-048-051-170100- /O.EXP.KABR.HW.W.0001.000000T0000Z-140117T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 554 PM CST THU JAN 16 2014 /454 PM MST THU JAN 16 2014/ ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... THE WIND WILL CONTINUE TO DIMINISH OVER THE REGION AND THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. $$ TDK
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Jan 15, 3:36 AM CST, 16 minutes earlier.
Area forecast discussion, Jan 15, 3:36 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
336 AM CST WED JAN 15 2014
.SHORT TERM...THROUGH FRIDAY
HIGH PRESSURE RESIDES OVER THE EAST THIS AM...ALLOWING TEMPS TO
DROP WELL BELOW ZERO. FOR THE REST OF THE CWA...WARM
ADVECTION CLOUD COVER STABILIZING TEMPS. FOR THE WESTERN
END OF THE DAKOTAS...WESTERLY FLOW HELPING PROP UP TEMPS ABOVE
FREEZING. THIS AIRMASS WILL PUSH INTO THE CWA TODAY...ALLOWING FOR
TEMPS INTO THE 40S AS FAR EAST AS THE JAMES VALLEY. TO THE
EAST...WARM ADVECTION HITS TONIGHT. WARM ADVECTION SHOULD ALSO
HELP GENERATE LIGHT SNOW AHEAD OF A CLIPPER SYSTEM. SREF
PROBABILITIES FOR MEASURING ARE FAIRLY LOW...WITH BEST CHANCES IN
THE FAR EAST. PROFILES SHIFT FROM SNOW TO RAIN...SO NOT EXPECTING
ANY LOOSE SNOW BY THE TIME WINDS PICK UP.
AS FOR WIND INTENSITY...MIXED DOWN TOOL IN BUFKIT CONTINUES TO
SUGGEST A FEW HOURS OF VERY HIGH INTENSITY WINDS WITH PEAKS BETWEEN
60 AND 70MPH THANKS TO A COMBINATION OF A 22MB PRESSURE GRADIENT
ACROSS THE STATE AND COLD ADVECTION/STEEP LOW LEVEL LAPSE RATES.
MIX IN SOME LIGHT SNOW IN THE WRAP AROUND/COLD ADVECTION PORTION
OF THE SYSTEM...WITH THE BEST CHANCE FOR SNOW LOCATED EAST OF THE
JAMES VALLEY. THUS...DECIDED TO UPGRADE TO WARNING
HEADLINES...THOUGH THERE REMAINS QUITE A BIT OF UNCERTAINTY OVER
THE WESTERN EXTENT OF ANY OF THE SNOW SHOWERS AND THUS BLOWING
SNOW.
HIGH PRESSURE MOVES OVERHEAD FOR THURSDAY NIGHT...HOWEVER BY
FRIDAY MORNING H85 TEMPERATURES HAVE ALREADY BEGUN TO WARM AS
ANOTHER CLIPPER SYSTEM BEGINS TO PUSH ACROSS THE NORTHERN PLAINS.
.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
A CLIPPER LOW LOOKS TO DROP SOUTHWARD EAST OF THE DAKOTAS EARLY IN
THE PERIOD. THERE IS DISAGREEMENT AMONGST THE MODELS IN REGARDS TO
THE TIMING OF THE SYSTEM...WITH THE GFS BEING THE FASTEST...THE
GEM BEING THE SLOWEST...AND THE ECMWF IN BETWEEN. THE ALLBLEND HAS
SMALL POPS ACROSS THE EAST FRIDAY NIGHT...AND DUE TO THE MODEL
DISCREPANCIES...WILL STICK WITH THAT FOR NOW. THE REMAINDER OF THE
EXTENDED PERIOD WILL BE DRY WITH A CLIPPER SYSTEM TRACKING WELL TO
THE EAST OF THE AREA ON MONDAY...THEN HIGH PRESSURE DROPPING OVER
THE PLAINS LATE IN THE PERIOD.
NEAR NORMAL TEMPERATURES ON SATURDAY WILL TRANSITION TO ABOVE
NORMAL TEMPERATURES SUNDAY AND MONDAY AS WAA DEVELOPS ON THE
SOUTHWEST SIDE OF THE AFOREMENTIONED CLIPPER SYSTEM. COOLER AIR
RETURNS ON TUESDAY WITH THE SURFACE HIGH DROPPING OVER THE
NORTHERN PLAINS.
&&
.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
A BATCH OF VFR/MVFR CIGS OVER WESTERN SOUTH DAKOTA SHOULD
GRADUALLY ADVECT EAST ACROSS THE REGION LATE TNT AND ON WEDNESDAY.
A FEW RAIN OR SNOW SHOWERS WILL BE POSSIBLE AT KABR/KATY ON
WEDNESDAY.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO
MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT FOR BUFFALO-
CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES-
LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.
BLIZZARD WARNING FROM 3 AM THURSDAY TO MIDNIGHT CST THURSDAY
NIGHT FOR BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-
MARSHALL-ROBERTS-SPINK.
MN...BLIZZARD WARNING FROM 3 AM THURSDAY TO MIDNIGHT CST THURSDAY
NIGHT FOR BIG STONE-TRAVERSE.
&&
SHORT TERM...CONNELLY
LONG TERM...PARKIN
AVIATION...PARKIN
WEATHER.GOV/ABERDEENHazardous weather outlook, Jan 14, 4:23 AM CST, 23 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 423 AM CST TUE JAN 14 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-151030- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 423 AM CST TUE JAN 14 2014 /323 AM MST TUE JAN 14 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW PASSING THROUGH THE AREA WILL COMBINE WITH STRONG NORTHWEST WINDS TO PRODUCE AREAS OF REDUCED VISIBILITY THANKS TO BLOWING SNOW. GUSTY WINDS WILL CONTINUE THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INTENSELY STRONG WINDS ARE EXPECTED FOR THURSDAY. SUSTAINED WINDS WILL RANGE BETWEEN 30 TO 45MPH...WITH GUSTS NEARING 60MPH WILL BE POSSIBLE. THERE WILL ALSO BE A FEW LIGHT SNOW SHOWERS MOVING ACROSS THE AREA...WITH POCKETS OF REDUCED VISIBILITY THANKS TO FALLING/BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 4:02 AM CST | Blizzard Warning | ABR | Brown, Clark, Codington, Day, Deuel, Edmunds and 8 more | 39 hr |
Nearby
High Wind Warnings in South Dakota, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.